Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 5, 2011, 3:33 AM EST. It took effect at Feb 5, 2011, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2011, 3:33 AM EST (08:33 UTC)
- In effect from
- Feb 5, 2011, 12:00 PM EST
- Expired
- Feb 5, 2011, 8:47 PM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHUS72 KCHS 050833 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 333 AM EST SAT FEB 5 2011 AMZ350-051645- /O.NEW.KCHS.SC.Y.0010.110205T1700Z-110206T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 333 AM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-051645- /O.EXT.KCHS.MF.Y.0006.000000T0000Z-110205T1700Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 333 AM EST SAT FEB 5 2011 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * TIMING: DENSE FOG WILL PERSIST THROUGH THIS MORNING. * VISIBILITY: REDUCED TO 1/4 NM OR LESS AT TIMES. * IMPACTS: NAVIGATION WILL BE DIFFICULT IF NOT IMPOSSIBLE DUE TO THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
125 WHUS72 KCHS 051244 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 744 AM EST SAT FEB 5 2011 AMZ350-052045- /O.EXA.KCHS.MF.Y.0006.000000T0000Z-110205T1700Z/ /O.CON.KCHS.SC.Y.0010.110205T1700Z-110206T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 744 AM EST SAT FEB 5 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING. * TIMING: DENSE FOG WILL PERSIST THROUGH THIS MORNING. * VISIBILITY: REDUCED TO 1/4 NM OR LESS AT TIMES. * IMPACTS: NAVIGATION WILL BE DIFFICULT IF NOT IMPOSSIBLE DUE TO THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-352-051700- /O.EXA.KCHS.MF.Y.0006.000000T0000Z-110205T1700Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 744 AM EST SAT FEB 5 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * TIMING: DENSE FOG WILL PERSIST THROUGH THIS MORNING. * VISIBILITY: REDUCED TO 1/4 NM OR LESS AT TIMES. * IMPACTS: NAVIGATION WILL BE DIFFICULT IF NOT IMPOSSIBLE DUE TO THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-051700- /O.CON.KCHS.MF.Y.0006.000000T0000Z-110205T1700Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 744 AM EST SAT FEB 5 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * TIMING: DENSE FOG WILL PERSIST THROUGH THIS MORNING. * VISIBILITY: REDUCED TO 1/4 NM OR LESS AT TIMES. * IMPACTS: NAVIGATION WILL BE DIFFICULT IF NOT IMPOSSIBLE DUE TO THE DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN 1/2 NM. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
647 WHUS72 KCHS 051646 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1146 AM EST SAT FEB 5 2011 AMZ350-051800- /O.EXP.KCHS.MF.Y.0006.000000T0000Z-110205T1700Z/ /O.CON.KCHS.SC.Y.0010.110205T1700Z-110206T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1146 AM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY... THE DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-352-354-051800- /O.EXP.KCHS.MF.Y.0006.000000T0000Z-110205T1700Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1146 AM EST SAT FEB 5 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY... THE DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY. $$
890 WHUS72 KCHS 051705 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1205 PM EST SAT FEB 5 2011 AMZ350-060000- /O.CON.KCHS.SC.Y.0010.000000T0000Z-110206T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1205 PM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
086 WHUS72 KCHS 052101 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EST SAT FEB 5 2011 AMZ350-060400- /O.CON.KCHS.SC.Y.0010.000000T0000Z-110206T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 401 PM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
473 WHUS72 KCHS 060147 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 847 PM EST SAT FEB 5 2011 AMZ350-060300- /O.CAN.KCHS.SC.Y.0010.000000T0000Z-110206T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 847 PM EST SAT FEB 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 12:59 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 5, 12:59 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EST SAT FEB 5 2011
.SYNOPSIS...
WEAK LOW PRESSURE WILL TRACK NE AWAY FROM THE AREA OVERNIGHT AS A
HIGH PRESSURE WEDGE INLAND BEGINS TO ERODE. ANOTHER WEAK LOW
PRESSURE SYSTEM WILL MOVE OVER THE REGION EARLY SATURDAY...WITH A
TRAILING COLD FRONT TO MOVE THROUGH THE AREA BY SATURDAY
AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT
INTO SUNDAY AS ANOTHER AREA OF LOW PRESSURE MOVES NORTHEAST WELL
OFFSHORE. A COLD FRONT WILL THEN PUSH THROUGH LATE MONDAY FOLLOWED
BY HIGH PRESSURE INTO WEDNESDAY. ANOTHER STORM SYSTEM WILL AFFECT
THE REGION WEDNESDAY NIGHT AND THURSDAY...WITH HIGH PRESSURE
BUILDING BACK INTO THE AREA FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
EARLIER REPORTS FROM AN OFF DUTY NWS EMPLOYEE IN SE GA...WEB CAMS
AND SURFACE OBSERVATIONS INDICATE THAT THERE CONTINUES AREAS OF
DENSE FOG ACROSS THE COASTAL AREAS OF SE GA THIS EVENING. BUT WITH
INCREASING WIND FIELDS WITH THE APPROACH OF THE LOW LEVEL JET AND
THE LARGE RAIN SHIELD JUST NW WE HAVE OPTED TO CANCEL THE DENSE
FOG ADVISORY FOR BEAUFORT...COASTAL JASPER AND INLAND
CHATHAM...INLAND BRYAN...LIBERTY AND LONG COUNTIES OF SE GA. WE
WILL CARRY A DFA THROUGH 5 AM SATURDAY FOR ALL OF MCINTOSH AND THE
COASTAL ZONES OF SE GA...BUT WITH THE UPSTREAM PRECIP PROGRESSING
STEADILY EASTWARD WE WILL LIKELY NEED TO CANCEL IT EARLIER.
A WEAKENING MID AND UPPER LOW AND ITS ASSOCIATED TROUGH OVER THE
SOUTHERN PLAINS WILL LIFT INTO THE LOWER AND MID MS VALLEY BY LATE
TONIGHT. THIS TROUGH IS CAUSING WEAK CYCLOGENESIS OVER THE
NORTHERN GULF COAST...WITH A 1013 MB LOW NEAR THE FL PANHANDLE
THAT WILL MOVE NE AND INTO SOUTHERN GA BY LATE TONIGHT. A WARM
FRONT STRETCHES EAST FROM THE LOW ACROSS NORTHERN FL...THEN
TRANSITIONS INTO A STATIONARY FRONT NEAR THE GULF STREAM AS IT
LINKS UP WITH ANOTHER WEAK LOW OF 1015 MB EAST OF MCCLELLANVILLE.
TO THE NORTH OF THESE FEATURES A HIGH PRESSURE WEDGE WILL BEGIN
TO ERODE WITH THE APPROACH OF THE SECOND AREA OF LOW PRESSURE. WITH
A DEEP SW AND WEST FLOW THROUGHOUT MUCH OF THE VERTICAL WE
CONTINUE TO SEE AN EXTENSIVE PLUME OF SUB-TROPICAL MOISTURE ACROSS
THE EAST AND SE FROM OUT OF THE GULF OF MEXICO WITHIN THE 130 KT
JET ALOFT. THE RESULTING LARGE SCALE ASCENT ALONG WITH APPROACH OF
A 30-40 KT LOW LEVEL JET AND ITS LOW LEVEL LIFT AND
DESTABILIZATION WE LOOK FOR THE DEVELOPMENT OF MORE CONVECTIVE
ACTIVITY THROUGH THE NIGHT. PWATS OF 1.25 TO 1.5 INCHES MEANS THAT
ADDITIONAL MODERATE OR HEAVY RAINFALL WILL OCCUR. WITH SHOWALTER
VALUES NEAR OR BELOW ZERO THERE COULD EVEN BE SOME ELEVATED
CONVECTION...AND LIGHTNING DETECTION SYSTEMS SHOW SOME OF THESE
T-STORMS APPROACHING THE WESTERN ZONES OF SE GA. HOWEVER...TEMPS
WOULD NEED TO REACH INTO THE LOWER AND MIDDLE 60S TO BREAK THE 7-9
DEGREE INVERSION AND ALLOW FOR SURFACE BASED CONVECTION TO FORM.
SINCE THIS IS NOT POSSIBLE AND MID LEVEL LAPSE RATES ARE NO BETTER
THAN 5.5-6.0 C/KM THERE IS NO NEED TO ADD THUNDER TO THE FORECAST.
WE WILL INSTEAD HANDLE THEIR OCCURRENCE IN SHORT TERM FORECASTS
SINCE THEIR COVERAGE WOULD BE SEVERELY LIMITED.
THE LEADING EDGE OF AN EXTENSIVE AREA OF RAIN AND SHOWERS WILL
STEADILY SHIFT EAST THROUGH THE NIGHT AND LIKELY TO CATEGORICAL
POPS WILL OCCUR. THE HIGHEST COVERAGE WILL BE NORTH AND WEST...AND
GIVEN A FAIRLY SATURATED ATMOSPHERE THERE WILL BE HEAVY RAINFALL
AT TIMES WITH ANOTHER 1/3 TO 3/4 INCH TO OCCUR ACROSS MUCH OF THE
FORECAST AREA.
THE REGION WILL REMAIN IN THE COOL SECTOR UNDERNEATH THE WEDGE
MOST OF TONIGHT...BUT WITH SOME WARM ADVECTION OVERNIGHT AHEAD OF
THE SURFACE LOW IN THE GULF WE WILL SHOW STEADY OR RISING TEMPS
OVERNIGHT. THE WARM FRONT ASSOCIATED WITH THE SECOND LOW WILL
APPROACH COASTAL SECTIONS LATE...AND THOSE AREAS WILL EXPERIENCE
THE WARMEST TEMPS. MIN TEMPS WILL GENERALLY BE IN THE UPPER 30S NW
TO MID 40S SE EARLY...CLIMBING SOME 3-6 DEGREES OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC
PATTERN...WITH JUST SOME MINOR DIFFERENCES NOTED WITH COLD FRONTAL
TIMING ON SATURDAY...AS WELL AS THE TRACK/TIMING OF A WAVE OF LOW
PRESSURE OFF THE SOUTHEAST COAST LATE SUNDAY NIGHT AND MONDAY.
GUIDANCE HAS SLOWED DOWN THE COLD FRONTAL PASSAGE FOR SATURDAY
WHICH SEEMS REASONABLE GIVEN THE SOUTHWEST TO NORTHEAST ORIENTED
LONG WAVE UPPER TROUGH FAVORING A SLOWER COLD FRONT PROGRESSION
THROUGH THE AREA. WITH STRONG MID/UPPER LEVEL FORCING FOR ASCENT AND
DEEP MOISTURE REMAINING IN PLACE...WILL KEEP CATEGORICAL OR LIKELY
POPS GOING FOR MOST LOCALES THROUGH THE DAY. ADDITIONALLY...WILL
HOLD ONTO SOME SLIGHT CHANCE/LOW CHANCE POPS SATURDAY EVENING...WITH
RAINFALL ENDING BY MIDNIGHT ALL LOCALES. SHOULD SEE A BRIEF BREAK IN
THE UNSETTLED WEATHER SUNDAY...WITH MAINLY SUNNY SKIES AND HIGHS
WARMING BACK TO AROUND 60 OR THE LOWER 60S. CONDITIONS ARE EXPECTED
TO DETERIORATE ONCE AGAIN SUNDAY NIGHT AND MONDAY AS A WEAK WAVE OF
LOW PRESSURE LIFTS NORTHEASTWARD OFF THE GEORGIA/SOUTH CAROLINA
COAST ALONG WITH A COLD FRONT APPROACHING FROM THE WEST. THERE IS
STILL SOME UNCERTAINTY ON HOW CLOSE TO THE COAST THIS AREA OF LOW
PRESSURE WILL TRACK ON MONDAY...BUT WITH THE 12Z GEM AND 12Z ECMWF
SUGGESTING A DECENT RAIN EVENT FOR MUCH OF THE AREA...ALONG WITH THE
UNSETTLED PATTERN THAT WE HAVE ENTERED INTO...HAVE BUMPED UP
RAINFALL PROBABILITIES INTO THE MID/HIGH CHANCE RANGE BOTH SUNDAY
NIGHT AND MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHOULD SEE IMPROVING CONDITIONS MONDAY NIGHT AS LOW PRESSURE PUSHES
WELL NORTH AND EAST OF THE AREA AND HIGH PRESSURE MOVES IN FROM THE
WEST. HOWEVER...SOME LIGHT RAIN MAY PERSIST INTO AT LEAST THE FIRST
PART OF THE NIGHT ACROSS NORTHEAST SECTIONS DUE TO LINGERING UPPER
JET AND SHORTWAVE DYNAMICS. EXPECT DRY CONDITIONS TUESDAY AND
TUESDAY NIGHT AS HIGH PRESSURE SLIDES OVER THE AREA. BY WEDNESDAY
HOWEVER...EXPECT A HIGH PRESSURE WEDGE TO BEGIN TO SET UP ACROSS THE
MID ATLANTIC STATES SOUTH INTO GEORGIA WITH LOW PRESSURE ORGANIZING
NEAR THE WESTERN/CENTRAL GULF STATES. THERE IS SOME UNCERTAINTY
REGARDING THE TIMING/TRACK OF THIS SYSTEM THROUGH THE SOUTHEAST
STATES...WITH THE MODELS SPLIT ON WHETHER IT TRACKS BY TO THE SOUTH
OR THE WEST OF THE FORECAST AREA. HOWEVER...TRENDS SO FAR THIS
SEASON HAVE BEEN MAINLY SOUTH AND EAST OF OUR FORECAST AREA AND THUS
HAVE TRIED TO TAKE A COMPROMISE APPROACH AT THIS POINT. OF
COURSE...THE TRACK OF THE LOW WILL HAVE HUGE IMPLICATIONS ON MANY
ASPECTS OF THE FORECAST SUCH AS TEMPERATURES...WINDS AND SEVERE
WEATHER POTENTIAL. CONDITIONS SHOULD BEGIN TO IMPROVE BY THURSDAY
NIGHT AS THE LOW TRACKS NORTHEAST OF THE AREA AND HIGH PRESSURE
MOVES IN FROM THE WEST. STILL SOME UNCERTAINTY REGARDING HOW COLD
THIS AIR MASS WILL BE BUT IF THE GFS VERIFIES...TEMPERATURES WILL BE
WELL BELOW NORMAL THROUGH FRIDAY.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
DEEP LAYERED SUBTROPICAL MOISTURE WILL CONTINUE TO STREAM ACROSS THE
REGION TODAY...WHILE A STRONG INVERSION PERSISTS. THE RESULT WILL
BE IFR OR LOWER CONDITIONS AT BOTH TERMINALS THROUGH THE
AFTERNOON...ALONG WITH RATHER WIDESPREAD LIGHT TO MODERATE
RAINFALL. SOME DRIER AIR WILL ATTEMPT TO FILTER IN THIS
EVENING...AT WHICH TIME THE FORECAST WILL BE OPTIMISTIC AND
INDICATE A RETURN TO VFR CONDITIONS BY 22Z. HOWEVER...MVFR
CONDITIONS COULD CERTAINLY PREVAIL THROUGH THE REMAINDER OF THE
FORECAST PERIOD...ALONG WITH SOME LIGHT SHOWERS OR SPRINKLES.
LIGHT SURFACE WINDS WILL PREVAIL INTO MID-MORNING...AND WITH THE
PASSAGE OF 35-40 KT LOW LEVEL JET EARLY THIS MORNING INTO EARLY THIS
AFTERNOON...LOW LEVEL WIND SHEAR IS A CONCERN AT BOTH TERMINALS.
THE MOST LIKELY START TIME IS AROUND 08-09Z...LASTING UNTIL 18-19Z.
AT THAT TIME WE LOOK FOR GUSTY SURFACE WEST WINDS TO DEVELOP AS
THE INVERSION LIFTS ENOUGH TO MIX INTO THE HIGHER WINDS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
INTO SUNDAY NIGHT. MVFR OR LOWER CONDITIONS MAY OCCUR MONDAY AS
MOISTURE INCREASES FROM THE SOUTH AHEAD OF A COLD FRONT AND
POSSIBLE LOW PRESSURE PASSING NORTHEASTWARD WELL OFF THE
GEORGIA/CAROLINA COAST. VFR CONDITIONS ARE EXPECTED TO RETURN
TUESDAY THROUGH WEDNESDAY.
&&
.MARINE...
RECENT REPORTS OF VSBYS LESS THAN 500 YARDS WERE RECEIVED FROM
THE COAST GUARD IN ST. CATHERINES SOUND AND THE NEARBY INTRA-
COASTAL...WITH VSBY BEGINNING TO LOWER AT THE USCG STATION IN
TYBEE. FURTHER SOUTH THERE ARE VSBYS DOWN CLOSE TO ZERO AT
KNRB...AND SOME OF THOSE CONDITIONS WILL CONTINUE TO WORK THEIR
WAY NORTHWARD THROUGH THE NIGHT. THUS WE WILL HOLD ONTO THE DENSE
FOG ADVISORY FOR AMZ354 THROUGH 5 AM. IT MAY HOWEVER NEED TO BE
CANCELLED EARLY...PENDING THE ARRIVAL OF THE HEAVIER/STEADIER
RAINS INLAND. FURTHER NORTH THE VSBYS WILL GENERALLY BE NO LOWER
THAN 1 TO 3 NM...SO WE HAVE CANCELLED THE DENSE FOG ADVISORY FOR
AMZ352. FOR AMZ330-350-374 WE LOOK FOR PATCHY FOG TO PERSIST...BUT
VSBYS WILL GENERALLY DROP NO LOWER THAN 1-3NM. SO NO DFA IS
ANTICIPATED.
IN REGARDS TO WINDS/SEAS...WE WILL DROP THE SCA FLAGS WITH THE
LATE EVENING UPDATE. SEAS HAVE FINALLY DROPPED TO 5 FT OR
LESS...AND WINDS ARE NO MORE THAN 15 KT. NORTHERLY WINDS EARLY
TONIGHT WILL BECOME LIGHT AND VARIABLE OVERNIGHT AS WE LOSE THE
CIRCULATION AROUND A DEPARTING LOW OFF MCCLELLANVILLE AS IT MOVES
NE. WINDS WILL BECOME SE AND SLOWLY BEGINS TO INCREASE AGAIN
TOWARD DAYBREAK AS WEAK LOW PRESSURE MOVES INTO SE GA.
SATURDAY THROUGH WEDNESDAY...A COLD FRONT WILL PUSH THROUGH THE
WATERS ON SATURDAY...WITH HIGH PRESSURE THEN RETURNING SATURDAY
NIGHT AND SUNDAY. HIGH PRESSURE WILL WEAKEN SUNDAY NIGHT AS AN AREA
OF LOW PRESSURE DEVELOPS IN THE GULF OF MEXICO AND RIDES NORTHEAST
OVER OR JUST EAST OF THE MARINE AREA. CONDITIONS WILL GO DOWNHILL
LATE MONDAY AS THE LOW PUSHES NE OF THE AREA AND A COLD FRONT PUSHES
OFFSHORE. WILL LIKELY SEE SOME ADVISORIES FOR AT LEAST THE WATERS
BEYOND 20 NM FROM SHORE INTO TUESDAY DUE TO A TIGHT PRESSURE
GRADIENT AND COLD ADVECTION. IMPROVING CONDITIONS ARE THEN EXPECTED
LATER TUESDAY INTO WEDNESDAY AS HIGH PRESSURE BUILDS BACK INTO THE
AREA.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE FOG ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
GAZ117-119-139>141.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
AMZ354.
&&Hazardous weather outlook, Feb 4, 11:18 PM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1118 PM EST FRI FEB 4 2011 GAZ116-118-137-138-051000- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- 1118 PM EST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139>141-051000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 1118 PM EST FRI FEB 4 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-051000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1118 PM EST FRI FEB 4 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-374-GAZ087-088-099>101-114-115-SCZ040-042>045-047>052- 051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1118 PM EST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.